Quantcast

Living With Facial Pain

Been a while since I've logged in

#1

I have had a nightmare dealing with TN like thousands of others here. I posted I think 4 years ago that tegretol causes me to have tremors inside… so shortly after my last post here… I was sent to a pain management doctor and guess what… I was told of a new drug that would help me since I can’t do tegretol. I was told of this expensive spray I would spray under the tongue once a episode begun. The drug is call Subsys… At first she prescribed a box of 30 a month. At this time I was waiting on a 4th back surgery I was already on hydrocodone 10’s for the back pain. Funny thing is my insurance wouldn’t cover the cost… So somehow the doctor fought for weeks with someone to get me approved where someone sent the doctor a voucher where I would have to go tot he dr office to get the script and drop it off… the Pharmacy would contact someone and have this voucher faxed and then I would pick these boxes up and not pay a cent… I started using these and yes they would dampen the shocks to the point where I didn’t want to climb a ladder and jump off my roof… But I had no clue what I was getting my self into because the dr said this was the newest and best way to deal with this if you have problems with tegretol… About 3 months into taking 1 box (30 sprays) $64 EACH… she said since the 10’s were helping my back pain… She was going to give me 4 freaking boxes a month… 120 sprays… and I was to take 1 every 8 hours or when a episode came on as long as I hadn’t taken one 4 hours previously… I had several instances where I thought I had overdosed my self because I had taken one due to a episode to close to a regular every 8 hours dose… But to get me on 120 a month she bragged she had to fight with someone to get this approved since a box was $2000 x 4 = $8000 a month… so this went on for a entire year with no problems… I was keeping a log monthly when a episode came on the time and date and duration. I would give this to her and I would get my script. Then about 12 months I went to my appointment and guess what this dr asked me??? WHY ARE YOU TAKING A 120 A MONTH FOR? I was floored… I told her that it was you that upped this without my asking… and you have given me 120 a month without one question until today. She then went into this tirade that she is now told this can no longer be given for TN… and that she will cut me to 30 a month and only when a episode comes on… You can imagine the withdraws I went through… Well it was nasty… We went back and forth on the phone a week to the point where I was sick in bed. It got out of hand on my last visit because I asked her for my medical record to show that I never asked for this drug nor did I asked to up the dosage… and I lost it…

My case manager with the department of rehabilitation got me some out patient help but I was sick for a entire year…

I have not had any narcotics for 2 years. until a recent stomach surgery in which I tried not taking them but I ended up using 20 of the 40.

well about a week ago I stared having pain out of a tooth that had a root canal from 3 years ago… severe pain… I go to a dentist… he sends me to a orthodontist… she does a 3d image thinking I had cracked the root of the tooth some how… after the x ray… there was no crack… She then proceeded to remove the crown and basically started looking under a microscope to see if it’s hidden… she find nothing… Now she had just the gums up with tons of novacaine… She builds the tooth back up and then takes the rubber thing out of my mouth and then all sudden the tooth is going nuts like insane… she then looks at my chart and says… I think this is trigeminal neuralgia…

I am currently with a new neurologist and she started me on Lamotrigine 50mg nightly… and it has help little with my cheek and forehead and the top of my head pain… but not alot… and since this tooth has flared up… I assume now I will be having this in my teeth from this point. I am running out of options… My previous neurosurgeon wanted to do surgery and I am just sick of surgeries. But I just don’t know what to do anymore… Thank you for being patient with my long winded post…

0 Likes

#2

Those of us who suffer with TN can surely understand you pain. I was trying to understand your problems with your meds. I take Tegretol and was surprised to hear it caused tumors. I had a rhizotomy 2 years ago and my pain along with 2 200mg tegretol a day helps to control my electric shocks to a minimal. Never heard of tumors with it. My TN is caused by a brain tumor on my brain stem. Inoperable. Hope they have found the source of your TMJ and can find a better treatment. The rhizotomy will not last forever but I am praying for it to last a while. Hope you can find relief and better treatment. Good luck, Gloria

0 Likes

#3

Dear Micky in OK

Your experiences sound horrific; even for those of us with TN. I will be thinking of you, and hoping things go better for you

0 Likes

#4

hi Gloria! wave
He said TREMORS. I also had to be taken off Tegretol within a week due to it causing liver damage.

0 Likes

#5

Mickey, So sorry for what you’ve been through. The gov’t has all new laws about opiates and are intimidating the doctors and patients and pharmacies who deal with them. Don’t give up hope. TN can and does go into remission. I have had this since 1996, but I do get remissions, thank heavens! Remissions can last for years with just a few short attacks in between. Hoping the best for you!

0 Likes

#6

Hi MickeyinOK, sorry to hear about your issues, but do not apologise as we all know the TN pain and issues with meds. I am lucky that Tegretol works well with my body with no side effects unless I go to 1200mg then I get drug induced Lupus. But I self medicate when I need it and keep it at low dose as possible. I am in remission - 5 months now… its Summer so it will be back as soon as the cold weather kicks in… and out will come my heat packs.
But I have treated it with 1000mcg B12 daily and also some Magnesium which has built up the sheafs of the nerves and makes them less sensitive - so less painful… I have been taking B12 for 7 years and my GP gives me a blood test - no effect from Tegretol when I take it and keeps an eye on my B12 levels - its water soluable so body will wash out what is not wanted. At the moment I am taking a 1000mcg tablet 3 times a week, but as it nears Winter I will increase to every day… I swear that the B12 has been the main reason for me being able to manage the TN. These days the attacks are shorter and less painful - I am sure that is dues to building up the nerve sheaths.
I have had TN - can be both sides of face at once… since 2004.
I introduced Magnesium last year as I read on this site how it was helping some people, so I take 150mg a couple of times a week.
I do not like megadosing, just giving my body a topup as my diet is good - I grow a lot of my own food. and the soil is good, because I replenish the nutrients. Hope all works out for you. Best Regards GP

1 Like